Isoperimetric phase transitions of two-dimensional droplets

François Bavaud

Research output: Contribution to journalArticle

Abstract

We consider two-dimensional assemblies of particles governed by hamiltonians depending on the area and the perimeter of their convex hull. Provided the hamiltonian is quadratically homogeneous in the coordinates, we find an exact formula for the free energy. Phase transitions resulting from the competition between area and perimeter can easily be produced and explicitly dealt with. We illustrate those features by a simple example undergoing a second-order transition. © 1990 Springer-Verlag.

Original languageEnglish
Pages (from-to)549-554
Number of pages6
JournalCommunications in Mathematical Physics
Volume132
Issue number3
DOIs
Publication statusPublished - Sep 1990

Fingerprint

assemblies
free energy

Cite this

Bavaud, François. / Isoperimetric phase transitions of two-dimensional droplets. In: Communications in Mathematical Physics. 1990 ; Vol. 132, No. 3. pp. 549-554.
@article{f052d3e4779a4f3eab4516d3ec55f039,
title = "Isoperimetric phase transitions of two-dimensional droplets",
abstract = "We consider two-dimensional assemblies of particles governed by hamiltonians depending on the area and the perimeter of their convex hull. Provided the hamiltonian is quadratically homogeneous in the coordinates, we find an exact formula for the free energy. Phase transitions resulting from the competition between area and perimeter can easily be produced and explicitly dealt with. We illustrate those features by a simple example undergoing a second-order transition. {\circledC} 1990 Springer-Verlag.",
author = "Fran{\cc}ois Bavaud",
year = "1990",
month = "9",
doi = "10.1007/BF02156536",
language = "English",
volume = "132",
pages = "549--554",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer",
number = "3",

}

Isoperimetric phase transitions of two-dimensional droplets. / Bavaud, François.

In: Communications in Mathematical Physics, Vol. 132, No. 3, 09.1990, p. 549-554.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Isoperimetric phase transitions of two-dimensional droplets

AU - Bavaud, François

PY - 1990/9

Y1 - 1990/9

N2 - We consider two-dimensional assemblies of particles governed by hamiltonians depending on the area and the perimeter of their convex hull. Provided the hamiltonian is quadratically homogeneous in the coordinates, we find an exact formula for the free energy. Phase transitions resulting from the competition between area and perimeter can easily be produced and explicitly dealt with. We illustrate those features by a simple example undergoing a second-order transition. © 1990 Springer-Verlag.

AB - We consider two-dimensional assemblies of particles governed by hamiltonians depending on the area and the perimeter of their convex hull. Provided the hamiltonian is quadratically homogeneous in the coordinates, we find an exact formula for the free energy. Phase transitions resulting from the competition between area and perimeter can easily be produced and explicitly dealt with. We illustrate those features by a simple example undergoing a second-order transition. © 1990 Springer-Verlag.

UR - http://www.scopus.com/inward/record.url?scp=34249963942&partnerID=8YFLogxK

U2 - 10.1007/BF02156536

DO - 10.1007/BF02156536

M3 - Article

VL - 132

SP - 549

EP - 554

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 3

ER -